ArticleJournal of community hospital internal medicine perspectives2024
Pulmonary Embolism in a Patient with Rheumatoid Arthritis on Etanercept Therapy.
Article in Journal of community hospital internal medicine perspectives, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pulmonary embolism (PE) represents mechanical obstruction of one or more branches of pulmonary vasculature due to thromboembolism from a deep vein thrombosis. Hormonal contraceptives, hormonal replacement therapy, antipsychotics and fibrates are medications that are associated with increased risk of venous thromboembolism(VTE). Etanercept is a TNF alpha and beta receptor blocker. Rarely this medication has been identified as a risk factor for VTE. There is a possible correlation between rheumatoid arthritis(RA) and risk of VTE in patients with RA. Use of medication that can increase risk of VTE in a patient with systemic inflammatory condition that in itself may be a risk factor for VTE requires shared decision and risk versus benefit discussion with the patient. We present a case of unprovoked PE in a patient on Etanercept treatment for RA. Though in this case, a causal relationship between the drug use and the event could not be proved, the patient preferred to discontinue the medication. In newer classes of medications, when the mechanism of side effects is unclear, we strongly recommend extensive discussion with patients about available scientific literature and encourage shared decision making with the patient.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.